West Virginia, 2009High Wind in West Virginia, February 12, 2009
February 12, 2009 · NWS LWX · 10 events in 8 counties and zones
A strong area of low pressure intensified off the New England coast on the 12th. A strong pressure gradient between this low and high pressure over the Ohio Valley resulted in high winds across eastern West Virginia on the 12th.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure intensified off the New England coast on the 12th. A strong pressure gradient between this low and high pressure over the Ohio Valley resulted in high winds across eastern West Virginia on the 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 12, 4:00 AM EST, 0 minutes earlier.
Area forecast discussion, Feb 12, 4:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 AM EST THU FEB 12 2009
.SYNOPSIS...
A STRONG COLD FRONT WAS MOVING OFF THE MID ATLANTIC COAST EARLY
THIS MORNING. STRONG GUSTY WEST WINDS CAN BE EXPECTED BEHIND THE
FRONT TODAY INTO THIS EVENING. HIGH PRESSURE BUILDS IN BY
FRIDAY...THEN LOW PRESSURE MAY BRING UNSETTLED CONDITIONS ON
SATURDAY. HIGH PRESSURE RETURNS EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TIGHT PRESSURE GRADIENT FROM STRENGTHENING LOW EXITING OFF TO THE
EAST AND HIGH PRESSURE MOVING IN FROM THE WEST WILL MAKE FOR STRONG
WINDS ACROSS THE AREA TODAY. BUFKIT/NAM SOUNDINGS PROJECT SUSTAINED
25-35 KT WINDS WITH GUSTS EXCEEDING 50 KTS FOR SEVERAL SITES IN
NORTHERN ZONES. WILL KEEP ALL HWW AREAS AS IS...AND EXPAND THE
WARNING A BIT NORTHEASTWARD...ROUGHLY NORTH OF A MONTGOMERY CO. MD
TO BALTIMORE LINE NORTH. WINDS SHOULD PEAK AROUND NOON OR PERHAPS
EARLIER IN THE HIGHER ELEVATIONS...WHO WILL BE MORE DIRECTLY
IMPACTED BY THE 60+ KT 850MB JET STREAK PASSING JUST NORTH OF THE
MASON-DIXON LINE THIS MORNING. AREAS FARTHER EAST SHOULD SEE HIGHEST
WINDS SPEEDS IN THE AFTERNOON...WHEN AMPLE SUNSHINE SHOULD ALLOW
TEMPERATURES TO WARM ENOUGH FOR MIXING DOWN OF THE HIGHER WINDS.
WENT WITH NAM GUIDANCE FOR FORECAST WIND SPEEDS...WHICH ARE HIGHER
THAN GFS...AND MORE AGREEABLE TO REALITY OF WINDS OCCURRING EARLY THIS
MORNING ACROSS OH/WV.
BUMPED TEMPS A BIT ABOVE MET/FWC GUIDANCE...ALTHOUGH STILL BELOW
THE MID 60S INDICATED BY GFS...B/C OF SIGNIFICANT DOWNSLOPE LIKELY
LEADING TO MORE WARMING THAN CAA CAN COMPENSATE FOR. IN UPSLOPE
HIGHER ELEVATIONS...SNSH STILL SEEM LIKELY...AND ALTHOUGH MOST
AREAS SHOULD REMAIN TOO WARM FOR MUCH ACCUMULATION...SPOTTY 1 TO 2
INCH AMOUNTS ARE POSSIBLE TODAY IN CURRENT WWA AREA...SO WILL KEEP
THE ADVISORY GOING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
HIGH PRESSURE BUILDS IN OVERNIGHT...TEMPERATURES SHOULD DROP INTO
THE 30S AS GRADIENT RELAXES AND WINDS LESSEN TO 15 TO 25 KT RANGE.
SCATTERED UPSLOPE PRECIP STILL POSSIBLE WHERE NORTHWEST WINDS
TRANSPORT MOISTURE TO THE WESTERN SLOPES.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC ON FRIDAY...THEN MOVES
OFF THE COAST FRIDAY NIGHT. FRIDAY WILL BE COOLER...BUT STILL ABOVE
AVERAGE. GFS FAVORS A DECENT AMOUNT OF STRATOCUMULUS DEVELOPING WITH
BASES OF 4-5K FT. WILL NOT GO AS AGGRESSIVE WITH REGARD TO MOISTURE
AND CLOUD FORMATION AND WILL CONTINUE MOSTLY SUNNY FORECAST ON
FRIDAY. DO EXPECT INCREASING CLOUDS FRIDAY NIGHT WITH RETURN FLOW
DEVELOPING AND SOME WARM ADVECTION INCREASING AHEAD OF LOW PRESSURE
ACROSS THE TENNESSEE VALLEY. ALTHOUGH 00Z NAM/GFS/ECMWF AND 21Z
SREFS HAVE SLOWED DOWN PRECIP DEVELOPMENT SO HAVE BACKED OFF ON
PRECIP ACROSS THE HIGHLANDS FRIDAY NIGHT.
PRECIPITATION DEVELOPS DURING THE DAYTIME SATURDAY. MODELS CONTINUE
TO SHOW LOW PRESSURE PASSING TO THE SOUTH THROUGH SATURDAY EVENING.
SYSTEM IS LESS IMPRESSIVE ACROSS THE MID ATLANTIC THAN SOME EARLIER
MODEL RUNS HAD INDICATED. WILL MAINTAIN CHANCE POPS...HIGHEST ACROSS
THE SOUTH...FOR RAIN/SNOW IN THE MORNING AND THEN RAIN IN THE
AFTERNOON EXCEPT CONTINUING WITH A RAIN/SNOW MIX WX TYPE ACROSS
NORTH AND WEST AREAS BASED ON THERMAL TRENDS. THIS LOOKS TO BE A
LIGHT PRECIPITATION EVENT...THAT WOULD BE OVER SATURDAY EVENING.
WILL HAVE TO WATCH LATE SUNDAY INTO EARLY MONDAY AS GFS AND ECMWF
BOTH INDICATE A SYSTEM PASSING JUST TO THE SOUTH...POSSIBLY
SPREADING NORTHERN FRINGE PRECIP INTO OUR SOUTHERN AREAS. REWORKED
POP/WX GRIDS TO REFLECT THIS. OTHERWISE...HIGH PRESSURE BUILDS IN
FOR MONDAY AND TUESDAY OF NEXT WEEK. TEMPERATURES WILL BE CLOSE TO
CLIMATOLOGICAL NORMS.
HIGH PRESSURE PUSHES OFF THE COAST TUESDAY NIGHT...PAVING THE WAY
FOR LOW PRESSURE TO APPROACH ON WEDNESDAY. THERE/S PLENTY OF
UNCERTAINTY REGARDING THE TRACK OF THIS STORM...AND HOW MUCH COLD
AIR MAY OR MAY NOT BE IN PLACE WHEN MOISTURE ARRIVES. FOR NOW...HAVE
GENERIC CHANCE RAIN/SNOW IN THE GRIDS.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
POWERFUL NORTHWEST WINDS AT ALL AREA TAF SITES TODAY...WITH WIND
GUSTS OF UP TO 45 KTS LIKELY...IN ADDITION TO SUSTAINED WINDS OF UP
TO 30 KTS. WINDS SHOULD PICK MIDDAY INTO MID-AFTERNOON ACROSS THE
AREA. WINDS WILL LESSEN OVERNIGHT TO 15-25 KTS AS PRESSURE GRADIENT
WEAKENS.
NO VIS/CIG ISSUES TODAY OR TONIGHT...AS HIGH PRESSURE WILL LEAD TO
DRY CONDITIONS WITH SCT 5KFT CLOUDS FROM TIME TO TIME THROUGH THE
DAY TODAY.
WHILE NOT AS STRONG AS TODAY...WINDS WILL CONTINUE TO BE GUSTY ON
FRIDAY. DIRECTION WILL BE FROM THE NORTHWEST /ABOUT 310/ WITH GUSTS
TO 25 KT AT TIMES...SO THIS WILL IMPACT TERMINALS SUCH AS KIAD
THROUGH THE EVENING PUSH ON THURSDAY.
HIGH PRESSURE BUILDS IN FRIDAY...THEN LOW PRESSURE PASSES SOUTH OF
THE REGION ON SATURDAY...WITH MVFR POSSIBLE LCL IFR CONDITIONS IN
-RA/-SN.
&&
.MARINE...
GALE WARNING WILL CONTINUE THROUGH TODAY FOR ALL WATERS...WITH STORM
WARNING BEING ISSUED FOR CHESAPEAKE NORTH OF SANDY POINT...WHERE
WIND GUSTS GREATER THAN 50KTS ARE EXPECTED THIS AFTERNOON. WINDS OF
20-30KTS WITH GUSTS TO 45KTS IN GALE WARNING AREA...HIGHER NORTH OF
SANDY POINT...WILL CONTINUE UNTIL LATE AFTERNOON. THIS EVENING AND
OVERNIGHT HIGH PRESSURE BUILDS CLOSER TO THE WATERS AND WINDS WILL
BECOME LESS INTENSE...THOUGH STILL LIKELY ABOVE SCA THRESHOLDS.
SMALL CRAFT ADVISORY WINDS WILL PERSIST ON FRIDAY. HOWEVER...DUE
ENHANCED FOCUS ON STRONG WINDS TODAY/TONIGHT...AND THE COMPLEX
NATURE OF THE MARINE HEADLINES...WILL NOT RAMP DOWN TO A SMALL
CRAFT ADVISORY ATTM. LATER SHIFTS CAN RAISE SMALL CRAFT ADVISORY
AS APPROPRIATE.
HIGH PRESSURE BUILDS ON FRIDAY. LOW PRESSURE MOVES ACROSS THE WATERS
ON SATURDAY. ANOTHER LOW MAY PASS SOUTH OF THE WATERS SUNDAY NIGHT
INTO EARLY MONDAY. IF THIS LOW IS STRONG/CLOSE ENOUGH...THEN SMALL
CRAFT ADVISORY CONDITIONS ARE POSSIBLE MONDAY.
&&
.FIRE WEATHER...
HUMIDITY VALUES WILL DROP BELOW 30 PERCENT FOR MUCH OF THE AFTERNOON
ACROSS LOW ELEVATIONS...AIDED BY DOWNSLOPING WINDS ALLOWING
TEMPERATURES TO RISE WELL ABOVE NORMAL ONCE AGAIN. THESE LOW
HUMIDITIES COMBINED WITH THE WINDS AND FUEL MOISTURES LEAD TO FIRE
WEATHER ISSUES...FIRE WEATHER WATCH WILL LIKELY BE UPGRADED TO A
WARNING LATER THIS MORNING AFTER COORDINATION WITH STATE FIRE
OFFICIALS AND SURROUNDING WFOS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FIRE WEATHER WATCH FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING FOR DCZ001.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
MD...FIRE WEATHER WATCH FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING FOR MDZ003>006-009>011-013-014-016>018.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ013-014-
016>018.
HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR MDZ003>007-
009>011-501-502.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
MDZ501.
VA...FIRE WEATHER WATCH FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING FOR VAZ027>031-036>042-050>057.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ036>041-
050>057.
HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR VAZ021-
025>031-042.
WV...FIRE WEATHER WATCH FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING FOR WVZ051>053.
HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR WVZ050>055-
501>504.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
WVZ054-501-503.
MARINE...GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ532>537.
STORM WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ530-531.
GALE WARNING FROM 10 PM THIS EVENING TO 6 AM EST FRIDAY FOR
ANZ530-531.
&&
SYNOPSIS...PELOQUIN
NEAR TERM...SBK
SHORT TERM...SBK
LONG TERM...PELOQUIN
AVIATION...SBK/PELOQUIN
MARINE...SBK/PELOQUIN
FIRE WEATHER...SBK/PELOQUINHazardous weather outlook, Feb 11, 11:03 PM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1103 PM EST WED FEB 11 2009
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
121500-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1103 PM EST WED FEB 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND
MARYLAND CHESAPEAKE BAY OVERNIGHT.
A WIND ADVISORY HAS BEEN ISSUED STARTING AT 2 AM FOR STRONG GUSTY
WINDS BEHIND THE FRONTAL PASSAGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WIND ADVISORY WILL CONTINUE THROUGH MIDNIGHT THURSDAY NIGHT.
IN ADDITION...DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY FOR MOST OF THE
AREA.
A GALE WARNING CONTINUES ACROSS THE WATERS THROUGH THURSDAY
EVENING.
A DISTURBANCE WILL TRACK ACROSS THE REGION THIS WEEKEND...BRINGING
THE POTENTIAL FOR WINTRY PRECIPITATION TO THE AREA ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED. REPORTS OF WIND GUSTS OR WIND DAMAGE
WOULD BE GREATLY APPRECIATED.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-121500-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1103 PM EST WED FEB 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A HIGH WIND WARNING HAS BEEN ISSUED FOR STRONG GUSTY WINDS UP TO
60 MPH BEHIND THE FRONTAL PASSAGE STARTING LATER THIS EVENING. THE
WARNING IS IN EFFECT FOR AREAS WEST OF THE BLUE RIDGE IN
VIRGINIA...AS WELL AS LOUDOUN COUNTY...THE EASTERN PANHANDLE OF
WEST VIRGINIA...AND WESTERN MARYLAND INCLUDING FREDERICK COUNTY. A
WIND ADVISORY IS IN EFFECT FOR AREAS EAST OF THIS FOR WINDS
GUSTING UP TO 50 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE HIGH WARNING AND WIND ADVISORY WILL CONTINUE THROUGH MIDNIGHT
THURSDAY NIGHT.
IN ADDITION...DUE TO LOW RELATIVE HUMIDITIES AND GUSTY
WINDS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY FOR MUCH
OF THE AREA.
THE WINTER WEATHER ADVISORY WILL CONTINUE THROUGH 4 PM FOR THE
FAVORED UPSLOPE AREAS OF THE ALLEGHENY AND POTOMAC HIGHLANDS.
A DISTURBANCE WILL TRACK ACROSS THE REGION THIS WEEKEND...BRINGING
THE POTENTIAL FOR WINTRY PRECIPITATION TO THE AREA ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED. REPORTS OF SNOW...WIND GUSTS...OR
WIND DAMAGE WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Feb 11, 10:13 PM EST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1013 PM EST WED FEB 11 2009
MDZ016>018-VAZ057-120430-
CALVERT MD-KING GEORGE VA-CHARLES MD-ST. MARYS MD-
1013 PM EST WED FEB 11 2009
...STRONG THUNDERSTORMS TO AFFECT CALVERT...KING GEORGE...CHARLES AND
ST. MARYS COUNTIES...
AT 1013 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF INDIAN HEAD TO 5 MILES WEST
OF NANJEMOY TO 6 MILES WEST OF SEALSTON...MOVING EAST AT 50 MPH.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
PISGAH...POTOMAC HEIGHTS...WELCOME...BRYANS ROAD...JERSEY...SAINT
CHARLES...POMFRET...PORT TOBACCO VILLAGE...SHILOH AND ROLLINS FORK.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS LINE OF HEAVY
SHOWERS AND ISOLATED THUNDERSTORMS.
SMZ
Local storm report, Feb 11, 10:20 PM EST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1020 PM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST SHENANDOAH 38.49N 78.62W
02/11/2009 M60.00 MPH PAGE VA MESONET
PAGE COUNTY HS MESONET
0930 PM TSTM WND DMG WARRENTON 38.72N 77.80W
02/11/2009 FAUQUIER VA EMERGENCY MNGR
MULTIPLE TREES DOWN COUNTY-WIDE PER 911 CENTER.
&&
LEELocal storm report, Feb 11, 10:51 PM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1051 PM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 1 SW LURAY 38.66N 78.47W
02/11/2009 PAGE VA TRAINED SPOTTER
TREES DOWN AND POWER LINES DOWN IN LURAY.
1014 PM TSTM WND DMG WHEATON 39.04N 77.06W
02/11/2009 MONTGOMERY MD EMERGENCY MNGR
TREES DOWN
&&
LEELocal storm report, Feb 11, 11:00 PM EST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1100 PM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG MCCOOLE 39.45N 78.97W
02/11/2009 ALLEGANY MD EMERGENCY MNGR
TREES DOWN
0800 PM TSTM WND DMG MAYSVILLE 39.12N 79.17W
02/11/2009 GRANT WV TRAINED SPOTTER
TREES DOWN
0803 PM TSTM WND DMG CUMBERLAND 39.65N 78.76W
02/11/2009 ALLEGANY MD EMERGENCY MNGR
MULTIPLE TREES DOWN
0805 PM TSTM WND DMG PETERSBURG 39.00N 79.13W
02/11/2009 GRANT WV TRAINED SPOTTER
TREES DOWN
0820 PM TSTM WND DMG DEERFIELD 38.20N 79.41W
02/11/2009 AUGUSTA VA EMERGENCY MNGR
TREES DOWN
0825 PM TSTM WND DMG MOOREFIELD 39.06N 78.97W
02/11/2009 HARDY WV EMERGENCY MNGR
TREE DOWN
0830 PM TSTM WND GST KEYSER 39.44N 78.98W
02/11/2009 M61.00 MPH MINERAL WV CO-OP OBSERVER
0830 PM TSTM WND DMG CHURCHVILLE 38.23N 79.16W
02/11/2009 AUGUSTA VA EMERGENCY MNGR
TREES DOWN
0840 PM TSTM WND DMG FISHERSVILLE 38.10N 78.97W
02/11/2009 AUGUSTA VA EMERGENCY MNGR
TREES DOWN
0900 PM HAIL HAYFIELD 39.23N 78.29W
02/11/2009 M0.75 INCH FREDERICK VA TRAINED SPOTTER
0908 PM TSTM WND GST FRONT ROYAL 38.92N 78.18W
02/11/2009 M62.00 MPH WARREN VA TRAINED SPOTTER
0914 PM TSTM WND GST SHENANDOAH 38.49N 78.62W
02/11/2009 M60.00 MPH PAGE VA MESONET
PAGE COUNTY HS MESONET
0915 PM TSTM WND DMG 1 SW LURAY 38.66N 78.47W
02/11/2009 PAGE VA TRAINED SPOTTER
TREES DOWN AND POWER LINES DOWN IN LURAY.
0915 PM TSTM WND GST STANARDSVILLE 38.30N 78.44W
02/11/2009 M60.00 MPH GREENE VA TRAINED SPOTTER
0925 PM TSTM WND DMG BOYCE 39.09N 78.06W
02/11/2009 CLARKE VA TRAINED SPOTTER
TREES DOWN ON POWER LINES.
0930 PM TSTM WND DMG WARRENTON 38.72N 77.80W
02/11/2009 FAUQUIER VA EMERGENCY MNGR
MULTIPLE TREES DOWN COUNTY-WIDE PER 911 CENTER.
1014 PM TSTM WND DMG WHEATON 39.04N 77.06W
02/11/2009 MONTGOMERY MD EMERGENCY MNGR
TREES DOWN
&&
LEEHigh Wind, Morgan
- When
- February 12, 4:00 AM EST
- Where
- Morgan forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.560, -78.258 (the zone’s center; the record gives no point)
Numerous trees were down throughout the county. There were six brush fires due to downed power lines throughout the county.
High Wind, Morgan
- When
- February 12, 4:15 AM EST to 8:45 AM EST
- Where
- Morgan forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.560, -78.258 (the zone’s center; the record gives no point)
Wind gusts of 50 to 62 knots were recorded throughout the county. The wind gust of 62 knots occurred at KMRB.
High Wind, Western Mineral
- When
- February 12, 4:30 AM EST
- Where
- Western Mineral forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
Wind gusts were estimated around 50 knots across western Mineral County.
High Wind, Hampshire
- When
- February 12, 4:30 AM EST
- Where
- Hampshire forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.317, -78.614 (the zone’s center; the record gives no point)
Wind gusts were estimated around 50 knots across the county.
High Wind, Jefferson
- When
- February 12, 4:30 AM EST
- Where
- Jefferson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.308, -77.863 (the zone’s center; the record gives no point)
Wind gusts were estimated around 50 knots across the county.
High Wind, Eastern Mineral
- When
- February 12, 4:34 AM EST
- Where
- Eastern Mineral forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
A wind gust of 62 knots was measured at Fort Ashby.
High Wind, Pendleton
- When
- February 12, 6:45 AM EST
- Where
- Pendleton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
Wind gusts were estimated around 50 knots across the county.
High Wind, Western Grant
- When
- February 12, 6:50 AM EST
- Where
- Western Grant forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
Wind gusts were estimated around 50 knots across western Grant County.
High Wind, Eastern Grant
- When
- February 12, 6:55 AM EST
- Where
- Eastern Grant forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
A wind gust of 51 knots was measured at Petersburg.
High Wind, Eastern Mineral
- When
- February 12, 1:09 PM EST
- Where
- Eastern Mineral forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
A wind gust of 58 knots was measured at KCBE.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, February 12, 20092 deaths · 53 kt wind · 6 events
- High Wind in New York, February 12, 20091 death · 6 injured · 56 kt wind · 14 events
- High Wind and Strong Wind in New Jersey, February 12, 20092 injured · $2.4 million · 60 kt wind · 21 events
- High Wind and Strong Wind in Pennsylvania, February 12, 2009$5.3 million · 56 kt wind · 10 events
- High Wind in Pennsylvania, February 12, 2009$1.1 million · 56 kt wind · 27 events
- High Wind in Pennsylvania, February 12, 2009$700,000 · 61 kt wind · 3 events
- High Wind in New York, February 12, 2009$340,000 · 60 kt wind · 12 events
- Flooding in New York, February 12 to 16, 2009$125,000 · 5 events
- High Wind and Strong Wind in Delaware, February 12, 2009$60,000 · 52 kt wind · 4 events
- High Wind and Strong Wind in Maryland, February 12, 2009$30,000 · 50 kt wind · 5 events
- Heavy Snow and Strong Wind in California, February 12 to 13, 2009$20,000 · 2 events
- High Wind in Maryland, February 12, 200957 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 153394, 153395, 153393, 153396, 153397, 153391, 153388, 153390, 153389, 153392.